Steroid-responsive Thalamic Lesions Accompanying Microbleeds in a Case of Hashimoto's Encephalopathy with Autoantibodies Against ^|^alpha;-enolase

Yoshitaka Yamaguchi, Manabu Wada, Haruko Tanji, Katsuro Kurokawa, Toru Kawanami, Kazuyo Tanji, Makoto Yoneda, Takeo Kato
2013 Internal medicine (Tokyo. 1992)  
A 67-year-old man receiving antithrombotic therapy developed rapidly progressive amnesia. T2-weighted images of brain MRI revealed hyperintense lesions in the bilateral thalami accompanied by microbleeds. Antithyroglobulin antibodies and autoantibodies against the N-terminal of α-enolase (NAE) were identified in the patient's serum; therefore, Hashimoto's encephalopathy (HE) was suspected. Although the patient's radiological findings improved following steroid therapy, his symptoms did not
more » ... ve, possibly due to increased thalamic microbleeds. Because anti-NAE antibodies are possibly associated with vasculitis, HE accompanied by anti-NAE antibodies may be exacerbated by microbleeds in patients receiving antithrombotic therapy.
doi:10.2169/internalmedicine.52.9373 pmid:23728565 fatcat:dyinmozguvavfgpr77cz37u4mq